Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 59, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 20, 2004, 6:18 PM CDT for Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 6:18 PM CDT (23:18 UTC)
- Expired
- Aug 20, 2004, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Menard County, TX
The radar
The San Angelo radar (KSJT), 91 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 202319
FFWSJT
TXC327-210215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT FRI AUG 20 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENARD COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF MENARD
* UNTIL 915 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM JUST WEST OF U.S. HIGHWAY 83
WEST AND NORTH OF MENARD...MOVING EAST AT 25 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT...
THE AREA FROM MENARD AND NORTH ALONG HIGHWAY 83
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3082 9991 3099 9992 3101 9974 3103 9967
3103 9962 3104 9960 3094 9960 3093 9959
3093 9948 3081 9948
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:55 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 20, 12:55 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1255 PM CDT FRI AUG 20 2004 .SHORT TERM...THUNDERSTORMS HAVE PRETTY MUCH ENDED THIS AFTERNOON IN AN AREA OF SUBSIDENCE BEHIND THIS MORNINGS SHORT WAVE. THE ONLY EXCEPTION IS ACROSS THE BIG COUNTRY AROUND THE ALBANY AREA ALONG WHAT APPEARS TO BE THE 850MB FRONT. ALTHOUGH THE FRONT IS PRETTY MUCH WASHED OUT...WIND SHIFT HAS PUSHED TO THE SOUTH OF I-10. TROPICAL MOISTURE PLUME STILL STREAMING ACROSS THE AREA FROM THE PACIFIC AND 60 KT JET STREAK MOVING ACROSS NORTHERN MEXICO AT THIS TIME TOWARDS WEST CENTRAL TEXAS. RIGHT REAR QUADRANT SHOULD HELP TO INITIATE THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON INTO THE EVENING...ESPECIALLY OVER THE NORTHWEST HILL COUNTRY. ALL THE WHILE NEXT RIPPLE IN THE FLOW BEGINS TO MOVE ACROSS THE AREA AFTER MIDNIGHT...AND EXPECT ANOTHER COMPLEX OF THUNDERSTORMS TO FORM IN THE OVERNIGHT HOURS. WILL BE LEANING MORE TOWARDS THE ETA EARLY AS GFS HAS HAD SOME VERIFICATION PROBLEMS WITH THESE RECENT SET OF EVENTS. SOME OF THESE THUNDERSTORMS COULD DUMP A LOT OF RAIN ONCE AGAIN WITH ISOLATED 3 TO 4 INCH AMOUNTS NOT OUT OF THE QUESTION. ALSO EXPECT THE COMPLEX WILL BE A LITTLE TO THE SOUTH OF THE ONE LAST NIGHT. SO FOR THE NEXT ISSUANCE WILL EXTEND THE FLOOD WATCH FOR ALL BUT THE NORTHWEST BIG COUNTRY. WILL ALSO EXCLUDE THE NORTHWEST HILL COUNTRY...WHERE RAINFALL AMOUNTS OVER THE PAST COUPLE OF DAYS HAVE BEEN SUBSTANTIALLY LESS...BUT WILL NEED TO MONITOR THIS AREA DURING THE EVENING HOURS TO SEE IF THEY NEED TO BE INCLUDED IF HEAVIER RAINFALL AMOUNTS DEVELOP OVER THE HILL COUNTRY. WILL LINGER POPS INTO MAINLY TOMORROW MORNING...WITH SOME CLEARING EXPECTED AFTERWARDS. TOMORROW NIGHTS STORM COMPLEX LOOKS AT THIS TIME IT MIGHT SLIDE JUST TO THE WEST OF THE FORECAST AREA. THEN THE NEXT WEAK TROUGH/PSEUDO FRONT MOVES THROUGH THE AREA SUNDAY NIGHT MAY HELP TOO ENHANCE THE THUNDERSTORM CHANCES ONCE AGAIN. && .LONG TERM...LOOKS AS IF THE PATTERN WILL BE DOMINATED MORE BY RIDGING OVER THE AREA AS MORE OF A TROUGH DEVELOPS IN THE WESTERN U.S. SO LITTLE OR NO POPS IN THE FORECAST BEYOND SUNDAY NIGHT. WITH TEMPERATURES GRADUALLY CLIMBING TOO MORE NORMAL LEVELS. THIS HAS BEEN HINTED AT BEFORE BY THE GFS ONLY TO FLIP FLOP IN LATTER RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 87 70 91 / 50 30 20 30 SAN ANGELO 70 90 70 91 / 50 30 20 20 JUNCTION 73 92 71 92 / 50 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES...FFA FOR JONES-SHACKELFORD- CALLAHAN-TAYLOR-RUNNELS-COLEMAN-BROWN-CONCHO-MCCULLOUGH-SAN SABA. && 27/BRAZZELL
Hazardous weather outlook, Aug 20, 1:34 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CDT FRI AUG 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-211900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 134 PM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...A STALLED FRONTAL BOUNDARY WILL INTERACT WITH A MOIST TROPICAL ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. A FEW OF THESE MAY BECOME SEVERE...WITH HAIL UP TO QUARTER SIZE AND 60 MPH WINDS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6AM...FOR AREAS EAST OF A LINE FROM ROBY TO ROSCOE...WINTERS...PAINT ROCK TO EDEN. THE THREAT FOR ADDITIONAL RAIN TONIGHT OVER AREAS THAT HAVE SEEN QUITE A BIT OF RAIN OVER THE PAST COUPLE OF DAYS WILL LEAD TO FLASH FLOODING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND FLOODING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...CONDITIONS SHOULD BECOME DRIER AND WARMER. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 20, 5:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
503 PM CDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 E VANCOURT 31.34N 100.14W
08/20/2004 0.88 INCH TOM GREEN TX PUBLIC
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:49 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 56 min |
| Aug 20, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 58 min |
| Aug 20, 1:40 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Aug 20, 1:46 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 59 min |
| Aug 20, 1:59 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 4 hr |
| Aug 20, 3:54 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 2 hr |
| Aug 20, 5:55 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Taylor | 3 hr |
| Aug 20, 8:40 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Taylor | 65 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 40 min |
| Aug 20, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| Aug 20, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 61 min |
| Aug 20, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 56 min |
| Aug 20, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 58 min |
| Aug 20, 6:53 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.